Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

July 22, 2016Meigs County, Ohio

NWS Charleston, WV issued this special weather statement at Jul 22, 2016, 2:21 PM EDT for Meigs County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Jul 22, 2016, 2:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV

County Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS81 KRLX 221821
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT FRI JUL 22 2016

OHZ085-WVZ007-221845-
MEIGS-MASON-
221 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS AND NORTH CENTRAL
MASON COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUTLAND...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POMEROY...RACINE...RUTLAND...NEW HAVEN...MASON...MIDDLEPORT...
CHESTER...SYRACUSE...HARTFORD CITY...HARRISONVILLE AND DEXTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3902 8180 3888 8198 3898 8210 3900 8210
      3900 8213 3908 8222 3917 8208
TIME...MOT...LOC 1821Z 311DEG 16KT 3909 8210 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 22, 2:15 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
215 PM EDT FRI JUL 22 2016

.SYNOPSIS...
Weak disturbances drop southeast into Saturday. Front stalls in
Upper Ohio Valley Saturday night.

&&

.NEAR TERM /THROUGH SATURDAY/...
Latest radar mosaic shows showers/storms were moving/developing
southeast across our southeast Ohio...Northeast Kentucky and along
the Ohio River in West Virginia. These storms appear to be the
result of an upper level disturbance which is moving toward the
area.

This feature is expected to generally remain west of our forecast
area. However... models suggest these storms could continue to
mainly impact our western counties into the late evening hours.

Precipitable water values top 2 inches along and west of the Ohio
River, indicating downpours are also possible in any
thunderstorms.

Did not make any major changes for the overnight period. While
most of the storms should dissipate before midnight...an isolated
storm or two could continue during the overnight hours.

Saturday could be the hottest day of the year so far. Latest temp
guidance is warmer than our previous forecast for highs and have
tweaked our MaxT grid up a degree or two. Felt our forecasted
dewpoint temps may have been a little high...so have tweaked them
down.

Current thinking is that heat indices will top out between 100 and
105 Saturday afternoon across our western counties. Only fly in the
ointment would be debris clouds from overnight that may act to keep
daytime temps down.

Am leaning towards issuing a Heat Advisory for portions of
southeast Ohio...northeast Kentucky and the western counties of
West Virginia.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
The heat wave will continue this weekend with temperatures
reaching the lower 90s. Models show a dry column through the
period with some moisture at the mid levels and high sfc CAPE
values. Can no ruled out low chance for showers and storms by
Sunday afternoon.

A weak cold front becomes stationary in the vicinity to our
north. Convective complexes can develop under northwest flow.
Remnants of these complexes can dig southeast while diminishing in
intensity. This will bring debris clouds to the area. Despite the
clouds, temperatures will climb again Sunday mainly lowlands.
Moisture and hot temperatures can make heat index to climb into
the 100s this weekend.

Went with the superblend guidance for temperatures through the
period. Continued advertising possible heat advisories for the
weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
It will turn more unsettled early next week with the arrival of a
frontal boundary coupled with a s/w trof passage. These features
will make a run toward the area later on Monday with convection
chances increasing thru the afternoon and especially into the
evening hours. The upper ridge will flatten as the overall pattern
turns more zonal with generally weak flow through the atmosphere.
This will keep the unsettled pattern going thru Tuesday as the the
front will be in no hurry to push through. With the light flow and
high pwats...some slow moving downpours are in the cards. The
front finally gets a nudge to the S by Wednesday with mid level
drying spreading into the area keeping afternoon shra/tsra chances
confined over S WV/SW VA in the better moisture.

Temps will gradually ease back closer to normal levels
midweek...likely ending the heat wave over portions of the area Monday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THROUGH 18Z SATURDAY...
Latest radar mosaic continues to indicate scattered showers and
storms with MVFR...local IFR...conditions were pushing across
southeast Ohio. Outside of the area...vfr conditions prevailed.

An upper level disturbance will push southeast into the nighttime
hours. As a result...the storms should continue to move/develop
southeast during the afternoon hours. The best chance will
be along and west of the Ohio River, and have continued VCTS on
the PKB and HTS TAFs into the evening hours.

Models still fairly insistent on fog formation tonight, but think
there will be enough remnant clouds around to allow for dense fog
formation. Have generally gone with 6sm br between 08Z and 12Z
everywhere...with some 3-5sm br in favored river valleys...at
places like CRW/EKN.

VFR conditions are expected after 13Z...with isolated storms
possible after 15Z.

CONFIDENCE AND ALTERNATE SCENARIOS...

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: May need to expand VCTS this afternoon and
evening. Dense river valley fog may form tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR possible in thunderstorms late Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/30
NEAR TERM...JSH
SHORT TERM...ARJ
LONG TERM...30
AVIATION...JSH
Hazardous weather outlook, Jul 22, 4:28 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
428 AM EDT FRI JUL 22 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-
428 AM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...AND HIGH HUMIDITY
COULD LEAD TO HEAT INDICES OVER 100 THIS WEEKEND. HEAT ADVISORIES
MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ032>040-046-047-230830-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
428 AM EDT FRI JUL 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 2:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
208 PM EDT FRI JUL 22 2016

WVZ007-014-221845-
MASON-PUTNAM-
208 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON COUNTY...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF GALLIPOLIS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...LEON...SOUTHSIDE AND GRIMMS LANDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3873 8218 3881 8207 3871 8188 3861 8195
      3859 8209
TIME...MOT...LOC 1808Z 323DEG 8KT 3873 8208

CHARNICK
Special weather statement, Jul 22, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT FRI JUL 22 2016

OHZ085-WVZ007-221845-
MEIGS-MASON-
221 PM EDT FRI JUL 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS AND NORTH CENTRAL
MASON COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUTLAND...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POMEROY...RACINE...RUTLAND...NEW HAVEN...MASON...MIDDLEPORT...
CHESTER...SYRACUSE...HARTFORD CITY...HARRISONVILLE AND DEXTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3902 8180 3888 8198 3898 8210 3900 8210
      3900 8213 3908 8222 3917 8208
TIME...MOT...LOC 1821Z 311DEG 16KT 3909 8210

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:08 PM EDTSpecial Weather StatementRLXMason37 min
Jul 22, 2:53 PM EDTHeat AdvisoryRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more29 hr
Jul 22, 2:59 PM EDTSpecial Weather StatementRLXCabell, Jackson, Mason31 min
Jul 22, 3:32 PM EDTSpecial Weather StatementRLXJackson28 min
Jul 22, 3:37 PM EDTSpecial Weather StatementRLXPleasants23 min
Jul 22, 3:46 PM EDTSpecial Weather StatementRLXCabell29 min
Jul 22, 4:02 PM EDTSpecial Weather StatementRLXPleasants, Tyler28 min
Jul 22, 4:33 PM EDTSpecial Weather StatementRLXLincoln27 min
Jul 22, 4:40 PM EDTSpecial Weather StatementRLXTyler20 min
Jul 22, 2:29 PM EDTSpecial Weather StatementRLXLawrence31 min
Jul 22, 2:33 PM EDTSpecial Weather StatementRLXGreenup27 min
Jul 22, 3:03 PM EDTSpecial Weather StatementRLXCarter27 min
Jul 22, 3:44 PM EDTSpecial Weather StatementRLXBoyd31 min
Jul 22, 3:54 PM EDTSpecial Weather StatementRLXLawrence36 min
Jul 22, 4:07 PM EDTSpecial Weather StatementRLXCarter38 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.